Phenytoin Induced Dress Syndrome

Patil, Navin and Bhat, Ram and Thanusubramanian, Harish and Mohan, A and Bairy, KL and Shenoy, Smita and Kumari, Meena and Parida, Amrita and Bhat, Dhananjay (2013) Phenytoin Induced Dress Syndrome. World Journal of Pharmacy and Pharmaceutical Sciences, 2 (6). pp. 6331-6335. ISSN 2278 – 4357

[img] PDF
1386213188 (1).pdf - Published Version
Restricted to Registered users only

Download (220kB) | Request a copy

Abstract

DRESS syndrome is a hypersensitivity syndrome caused by a multiorgan drug induced reaction.Phenytoin is one of the drug causing this syndrome.The author reports a case of 30 year old male who was admitted in hospital and later was diagnosed as a case of tubercular meningoencephalitis. Patient was started with antitubercular drugs (isoniazid, rifampicin, pyrazinamide, ethambutol) dexamethasone, ceftriaxone and phenytoin(for seizure prophylaxis). One week later patient showed significant rise in liver enzymes in Liver function test(LFT). With view of Liver function test, the anti-tubercular drugs was put on hold. Four days later patient presented with fever,maculopapular rash severely itchy in nature,vomiting,abdominal pain, and signs of jaundice.Liver function test reports on that day showed higher values compared to the previous report. Patient was diagnosed as DRESS syndrome and phenytoin drug was stopped. Patient was later managed with iv fluids and pheniramine injections. Patient was started with anti- tubercular drugs one week later and subsequent Liver function test showed no rise in serum levels. Patient was discharged after 23 days of hospitalization.

Item Type: Article
Uncontrolled Keywords: DRESS Syndrome (Drug Reaction/Rash with Eosinophilia and Systemic Symptoms); Liver function tests; Phenytoin.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 07 Jan 2014 04:07
Last Modified: 07 Jan 2014 04:07
URI: http://eprints.manipal.edu/id/eprint/138256

Actions (login required)

View Item View Item